I just was wondering if anyone had seen an increase in migraine attacks when they started taking levothyroxine. Just over two weeks ago I was diagnosed with a under active thyroid caused by the immune system attacking the thyroid, they told me my thyroid stimulating hormone was over 100 but my thyroxine levels were actually normal but because I had the immune system problem they said it wasn't going to get better so they started me on 50mg of Levothyroxine and the doctor told me to increase this to 100mg after a week, which I did. I also suffer from chronic migraine and have been on 160mg of propranolol for over two years now and managed to get them down to one a month, however, soon after I started taking the levothyroxine my migraines increased dramatically and now I am getting one a day, I saw my doctor today and he said the levothyroxine can cause more migraines and decreased it back down to only 50mg a day and also told me to take 10mg of amitriptyline along with the propranolol as a migraine preventative and only time will tell if this helps. I was just wondering if anyone else had experienced this or has any advice regarding under active thyroids, levothyroxine and migraines. I developed chronic migraines around three years ago and it took me a long time to get them under control and I would really hate to go backwards so any advice at all is really helpful.
I have suffered from migraines in the past - not so bad now but I know how bad they can be. I just started on 0.25 mcg about 3 weeks ago and I have been getting regular headaches quite a bit. They are reducing as time goes on. Hopefully yours will too.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.